# SDR 2012FA0000241

- Difficulty date: April 18, 2012
- Submitted: April 27, 2012
- Operation: General aviation
- Aircraft: N3972A
- Make and model: Snias AS350B3
- Aircraft serial: 7082
- Engine: Tmeca ARRIEL2B1
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Shaft
- Condition: Mismanufactured
- Location: Tail Rotor
- Part time: 600 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

CHROME SURFACE ON TAIL ROTOR OUTPUT SHAFT COMPROMISED.  SURFACE AREA OF DAMAGE EXCEEDS MFG SPECIFIED LIMITS.  PITTING IN THE METAL SUGGESTS THAT CORROSIVE ELEMENTS WERE PRESENT BEFORE THE CHROME PROCESS OCCURRED.  THIS CORROSION CAUSED THE CHROME FINISH TO NOT ADHERE PROPERLY AND THE WEAR PRODUCED BY THE TAIL ROTOR SPIDER BEARING CAUSED PREMATURE FAILURE OF THE CHROME SURFACE.
